Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 2, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jun 13, 2021, 1:11 PM CDT for 15 counties in Oklahoma. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 1:11 PM CDT (18:11 UTC)
- Expired
- Jun 13, 2021, 9:46 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS74 KOUN 131811 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 111 PM CDT Sun Jun 13 2021 OKZ028>032-040>043-046>048-050>052-140215- /O.NEW.KOUN.HT.Y.0002.210613T1811Z-210614T0600Z/ McClain-Cleveland-Pottawatomie-Seminole-Hughes-Garvin-Murray- Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan- Including the cities of Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 111 PM CDT Sun Jun 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Heat index values up to 108. * WHERE...Portions of central, east central, southeast and southern Oklahoma. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
785 WWUS74 KOUN 140246 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 946 PM CDT Sun Jun 13 2021 OKZ028>032-040>043-046>048-050>052-140400- /O.CAN.KOUN.HT.Y.0002.000000T0000Z-210614T0600Z/ McClain-Cleveland-Pottawatomie-Seminole-Hughes-Garvin-Murray- Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan- Including the cities of Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 946 PM CDT Sun Jun 13 2021 ...HEAT ADVISORY IS CANCELLED... Heat indices have fallen back well below advisory criteria, therefore the Head Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 13, 12:37 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 13, 12:37 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 1237 PM CDT Sun Jun 13 2021 ...New AVIATION... .UPDATE... Issued at 1030 AM CDT Sun Jun 13 2021 Currently, an MCV associated with a mid-level shortwave embedded within a larger scale ridge is moving through parts of western OK and western north TX. These storms could produce some gusty winds and some small hail. Cloud cover should linger across most of the area, which will help to keep temperatures cooler than originally anticipated. Updated PoPs across the aforementioned area to reflect these showers. Bunker && .SHORT TERM... (Today and tonight) Issued at 236 AM CDT Sun Jun 13 2021 Convection to our west across the panhandles will continue to diminish this morning as it moves into portions of western Oklahoma and western north Texas. Will keep some low pops for the first part of the morning across the west. Some hints in some of the models that a residual circulation or weak MCV may linger across western Oklahoma today. This may provide just enough lift in a modestly unstable environment to produce some additional redevelopment across western Oklahoma and western north Texas this afternoon. High dewpoints will remain in place again today and will aid in producing heat indices of 100 to 105 across parts of southern Oklahoma and north Texas. Should remain below advisory criteria however. By this afternoon, additional storms are expected to develop across the higher terrain of eastern Colorado, which will then move south and east this evening. Currently it appears that this activity will remain west/northwest of the area. Will therefore keep Sunday night dry across the area. && .LONG TERM... (Monday through Saturday) Issued at 236 AM CDT Sun Jun 13 2021 Through much of the upcoming week, western ridge will build northward through the Rockies into the Plains with northerly mid- level flow across Oklahoma and north Texas. This is not very conducive for precip in our area. Otherwise, expect to see a gradual lowering of surface dewpoints, which will keep heat indices in check. It will remain hot however with temperatures remaining a bit above normal for mid June. By late this week the GFS brings a shortwave trough through the northern Plains, driving a surface front south into and through much of the area Friday into the weekend. This would bring a chance of rain and perhaps some cooler temperatures. However, the ECM which also has the shortwave moving east across the northern CONUS, stalls the front to our north across Kansas, keeping any precip chances out of the area, as well as any cooler temperatures. && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Sun Jun 13 2021 A few showers and thunderstorms are expected later today near LAW and SPS. They can't be ruled out for OKC/OUN and amendments may be necessary there after 21Z or so. In addition, MVFR cigs will briefly impact OKC/OUN for the next couple of hours. Winds will generally remain ESE around 10 to 15 kt for most terminals. && .UPPER AIR... Issued at 128 PM CDT Sat Jun 12 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 92 68 93 / 20 0 0 0 Hobart OK 68 95 69 96 / 20 0 0 0 Wichita Falls TX 70 95 70 95 / 30 0 0 0 Gage OK 66 95 68 96 / 0 0 0 0 Ponca City OK 64 92 67 93 / 0 0 0 0 Durant OK 73 93 69 94 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...03
Hazardous weather outlook, Jun 13, 11:35 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1135 AM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1135 AM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat: Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 7:16 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 716 AM CDT Sun Jun 13 2021 OKZ025-029-030-131245- Oklahoma OK-Pottawatomie OK-Cleveland OK- 716 AM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...west central Pottawatomie and northeastern Cleveland Counties Until 745 AM CDT... AT 715 AM CDT, a strong thunderstorm was located over northern Norman, moving northeast at 35 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Southeastern Oklahoma City, Norman, Moore, Choctaw, Harrah, Pink, Stanley Draper Lake, Stella, Newalla, Lake Thunderbird and Little Axe. LAT...LON 3516 9741 3528 9752 3549 9722 3527 9706 TIME...MOT...LOC 1215Z 239DEG 31KT 3528 9737 JP
Special weather statement, Jun 13, 10:33 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 AM CDT Sun Jun 13 2021
OKZ021-033-034-131600-
Harmon OK-Beckham OK-Greer OK-
1033 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon...
southwestern Beckham and northwestern Greer Counties Until 1100 AM
CDT...
AT 1032 AM CDT, a strong thunderstorm was located 7 miles northeast
of Vinson, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northeastern
Harmon, southwestern Beckham and northwestern Greer Counties.
LAT...LON 3497 9993 3509 9985 3501 9955 3491 9960
3482 9969
TIME...MOT...LOC 1532Z 297DEG 20KT 3499 9979
JPSpecial weather statement, Jun 13, 10:57 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1057 AM CDT Sun Jun 13 2021
TXZ084-085-131630-
Foard TX-Wilbarger TX-
1057 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
southwestern Wilbarger Counties Until 1130 AM CDT...
AT 1054 AM CDT, a strong thunderstorm was located 4 miles southeast
of Crowell, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3392 9974 3403 9968 3396 9942 3378 9953
3378 9954 3380 9954 3380 9955
TIME...MOT...LOC 1554Z 296DEG 20KT 3395 9965
JPSpecial weather statement, Jun 13, 12:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1214 PM CDT Sun Jun 13 2021
OKZ034-036-131745-
Greer OK-Jackson OK-
1214 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and north
central Jackson Counties Until 1245 PM CDT...
AT 1213 PM CDT, a strong thunderstorm was located 4 miles southeast
of Mangum, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3486 9957 3491 9950 3488 9932 3487 9932
3485 9929 3466 9942 3478 9958
TIME...MOT...LOC 1713Z 300DEG 9KT 3482 9947
JPSpecial weather statement, Jun 13, 12:21 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 PM CDT Sun Jun 13 2021
OKZ034-131745-
Greer OK-
1221 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 1245
PM CDT...
AT 1217 PM CDT, a strong thunderstorm was located 7 miles southwest
of Willow, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of central Greer
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3496 9969 3503 9963 3498 9946 3492 9951
3486 9959
TIME...MOT...LOC 1717Z 300DEG 9KT 3496 9959
JPSpecial weather statement, Jun 13, 12:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1245 PM CDT Sun Jun 13 2021 OKZ034-131815- Greer OK- 1245 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM CDT... AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Locations impacted include... Mangum and Granite. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950 TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951 JP
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:59 AM CDT | Special Weather Statement | OUN | Roger Mills | 46 min |
| Jun 13, 3:42 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more | 48 min |
| Jun 13, 5:33 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 27 min |
| Jun 13, 7:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 13, 10:33 AM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 45 min |
| Jun 13, 11:33 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 42 min |
| Jun 13, 12:04 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Jun 13, 12:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jun 13, 12:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jun 13, 12:42 PM CDT | Flash Flood Warning | OUN | Greer | 4 hr |
| Jun 13, 12:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 13, 1:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 13, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 48 min |
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 65 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 59 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jun 13, 4:07 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | OUN | McClain | 36 min |
| Jun 13, 4:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 13, 4:44 PM CDT | Areal Flood Warning | OUN | Greer | 2 hr |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jun 13, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Jun 13, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jun 13, 5:34 PM CDT | River Flood Warning | OUN | Greer, Jackson | 2 hr |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 33 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 13, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| Jun 13, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 53 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 36 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Jun 13, 6:25 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jun 13, 6:38 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Stephens | 3 hr |
| Jun 13, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 51 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 44 min |
| Jun 13, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jun 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 49 min |
Nearby
Heat Advisories in Oklahoma, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.